Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had emergency appendectomy. Hiccups persisting. High liver enzymes. What could be the reason?

My 28 year old son had an emergency appendectomy a week ago. He aspirated as he was coming out of anesthsia and is still hospitalized. He has had hiccups for six days and he still has not been allowed any thing to eat only ice chips. He is only on antibiotics. Today he was told his liver enzymes are high and therefore he is still not allowed any type of food or drink. What can be done for the hiccups and why cant he eat?
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
Hiccups and enlaged liver enzyme postoperatively most probably could be due to bactermia and or septisemia which means spreading of infection to blood streams. He is still in hospital Consulting surgeon must have sent his sample for blood culture to isolate the organism.He also needs CT scan of abdomen to look for any abscess inside his badomen.Mean while antibiotics have to be continued.
Hope this answers your question.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor